• entries
    279
  • comments
    1,313
  • views
    16,348

i dont know what to do-psychiatrist appointment


CagedBird

599 views

Thanks for your comments. I commented back on my last entry. Right now I do not know what to do. Yesterday I was about to go to the bank but as soon as I walked into the kitchen (to get to the garage) I felt weird for a quick second. I sat down and focused on my breathing and I felt fine. but I still got my dad to drive me because I was feeling anxiety. This morning I had my appointment with the psychiatrist.

 

My dad had told me he had to work so I would have to drive myself. I was feeling anxiety so I began texting my cousin about yesterday and how I was scared to drive to the psychiatrist because I was afraid talking about the attacks may trigger one then I wouldnt be able to drive home. As I was texting her, it happened. I felt nauseous, I got hot and sweaty, my heart started beated fast, I felt dizzy like I was going to faint. Then it just stopped. I finished the text as I was still trembling. Luckily my dad did not have to work after all so he took me.

 

I did not like the meeting with the psychiatrist. I told him about my brain surgeries, stroke, PBA, seizures, my mom being paranoid schizophrenic, and my history of depression and mood changes. I do not think the 30 minutes we talked was enough for him to make a sound decision on what I should do. He pulled out the DSM and I read the description of what happens during a panic attack. I had like everything on the list. I also explained the seizures to him though and how I did not know if they were panic attacks or seizures.

 

He believes Im having both. He used some big word to describe the reason I would "sleep walk" and be out of it after the seizure. He asked me about Lamictal. He is the 3rd neurologist to recommend lamictal to me. I am just scared to take it since it made me feel like I was trapped in a nightmare when I tried it back in 2011. I know I couldve just had a bad reaction and it may have been temporary. I just never want to feel that feeling again.

 

So the psychiatrist put me on abilify and told me to take it at night with my clonapin. I immediately was thinking heck no. Abilify is the commercial that everyone jokes about with the long list of horrible side effects. He said the only side effect is restlessness in 1% of cases but if I take it with the clonapin that should counteract it. I still felt uneasy about it and when I came home and researched I found that abilify is an anti-psychotic drug. He did say something about some kind of psychosis I was experiencing with the seizures but I thought he was prescribing the abilify for my mood changes and depression. Im not psychotic.

 

As I was watching Youtube videos on Abilify, it happened again. At first I felt weird but I tried to ignore it. Then it felt like something was taking over my body. My heart started pounding, my limbs started moving, my eyes got wide, and something made me lay back. I tried to yell for my dad because I was scared I might fall off my bed if I reached for my phone. This one lasted a little bit longer than the one this morning. I really thought I was about to start having a full seizure. I just laid here for a while until my heart beat went back to normal.

 

Do you guys think I should try the Abilify? Im scared. Do you think I should try the Lamictal again since the keppra is clearly not working? The Lamictal could treat the seizures and help my mood whereas the keppra is contributing to my depression and not stopping the seizures anymore. I just dont know what to do. Tomorrow Im going to the gynecologist to see about birth control again. It seems like the only time Im seizure free is when Im on my period so maybe the pills will help since they trick your body into thinking its that time of month and I stayed seizure free all the years I was on it before. I dont know

4 Comments


Recommended Comments

I know you don't want to hear from caregivers, but I do have a lot of experience with the psychiatric drugs that my husband takes, both before and after his stroke. Before, he had a complete nervous breakdown or whatever they call it now. He was seeing a psychiatrist at the time and was on a mix of pills, including clonozopin which I guess you take too. Also Zoloft and Remeron, his worst thing has to do with his sleeping at night.

 

Anyway he got so bad that I had to put him in the hospital where an entire team worked on him. They told me that they were adding Zyprexa to the mix, it is just like Abilify but older. They told me it was an anti-psychotic BUT it also worked at getting psychiatric drugs to work together when you take more than one. They didn't even know why, they just knew it worked. He was so bad I didn't even think about it, until a couple of days later when he miraculously got better.

 

After the stroke when he started getting seizures, the first thing they put him on was Keppra and it was a nightmare, he went totally nuts within weeks. I wouldn't have known what to do except Nancy told me the same happened to Dan so I was a lot more proactive about that and after a few quick changes, we ended up with Depakote which is what he needed, now he can sleep at night. By that point, I was going nuts myself, because if he couldn't sleep, he sure wasn't going to let me sleep! We didn't figure it all out until we found a nuerological psychiatrist; after the stroke Ray hadn't seen anyone like that for over a year and was just taking the pills he had been prescribed years before with no adjustment. So keep trying whatever the psychiatrist recommends, when you get the right pills you will know right away! I know, psychiatrists all seem a little nutty, but you know what, they do know what they're doing better than we do when it comes to pills. Tell him what you think about the birth control too and see what HE says, rather than your GYN.

Link to comment

Katrina,

I'm sorry you're disappointed that you didn't get more definitive answers, I don't blame you, I would have been too.

I think part of the problem is this doctor is trying to give a quick fix to a problem that he really doesn't know enough about and isn't his area of expertise. Psychotherapy sometimes takes years of sessions with a patient to determine the root of the problem, let alone to treat, throw in neurological problems and seizures and I'd have a hard time believing Freud could solve it in a half hour. Aside from pulling out the DSM, writing out a prescription without consulting your neurologist really scares the life out of me abut this quack and it sounds like you too.

Neuropsychiatrists specifically treat those of us with brain injuries because their expertise is in both fields, much like the specialists in ophthalmology we need.

Please see someone who specializes or check with your doctor before you take anything prescribed by this guy.

 

Love,

Maria

Link to comment

Dan takes lamictal - and while i wont say it is a cure all by any stretch --- if you SLOWLY _SLOWLY climb the dug it will be OK.. if you were "thrown" on it - it could really be trouble.... dans "climb" took almost a full year... so if the doc decides ( and you) slow, slow ,slow---- 25 mg increases every couple weeks....

Link to comment

Katrina :

 

I posted comment on your last post. I have no idea on things you are going through right now, scares me. I will keep you in my prayers that you find right doctor & treatment for what you are going through right now. I know its not easy.

 

hugs

Asha

Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.